Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Old age, on bed with dizziness, neck pain and low BP. Should she be medicating herself?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My mother is 81 5ft 7 average weight. She has been in bed for over a week, very dizzy can't get out of bed.
Has had neck pain and is very tearful. She has spoken to a doctor over the phone and he has said she has low blood pressure.
Should she been seen by a doctor or taking medication.
Posted Wed, 2 May 2012 in General Health
Answered by Dr. Hema Yadav 1 hour later

Thanks for posting your query.

Low blood pressure can be common in this age and may be due to inadequate fluid intake.
But vertigo has many other causes like inner ear problems, fluid electrolyte imbalances and neuropathies due to spinal cord or brain related problems.

So a detailed clinical evaluation by your doctor is needed to confirm the cause and plan appropriate treatment. I encourage you to take your mom to your physician at the earliest if possible.

Meanwhile you can try to maintain proper hydration by giving her oral rehydration solution or homemade soft and liquid diet.

Hope I have provided you with useful information and suggestions. Please accept my answer if you do not have any further follow ups. I will be available to answer any other queries that you may have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor